3 doctors weighed in:

I have developed a serious gambling problem after taking Requip (ropinirole) for many years. I REALLY want to get off of this drug! What can I take instead?

3 doctors weighed in
Dr. John Barbuto
Neurology
1 doctor agrees

In brief: Interesting

Very interesting, odd effect.
No simple answer. Since you were on Requip (ropinirole) for many years are you sure this isn't an independent process developed during the time you were on Requip (ropinirole)? There is a phenomenon we call, "True, True, and Unrelated": meaning two things occur in same time period but are not related. If you really think it is related then new Rx depends on illness details.

In brief: Interesting

Very interesting, odd effect.
No simple answer. Since you were on Requip (ropinirole) for many years are you sure this isn't an independent process developed during the time you were on Requip (ropinirole)? There is a phenomenon we call, "True, True, and Unrelated": meaning two things occur in same time period but are not related. If you really think it is related then new Rx depends on illness details.
Dr. John Barbuto
Dr. John Barbuto
Thank

In brief: Not unusual story

No reason to stay on Requip (ropinirole) which does characteristically cause a behavioral dyscontrol syndrome, such as gambling.
Do not know if this med is being used for restless leg syndrome or Parkinson's, but regardless, would consider Horizant, a non Dopamine agonist formulation, which is indicated for RLS.

In brief: Not unusual story

No reason to stay on Requip (ropinirole) which does characteristically cause a behavioral dyscontrol syndrome, such as gambling.
Do not know if this med is being used for restless leg syndrome or Parkinson's, but regardless, would consider Horizant, a non Dopamine agonist formulation, which is indicated for RLS.
Dr. Bennett Machanic
Dr. Bennett Machanic
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
33 years in practice
9M people helped
Continue
111,000 doctors available
Read more answers from doctors